just curious does anyone else out there have really dark urine?mine has been this way for about a month. had a ua but they never said anything so i guess its ok. i am also experiencing bowel problems ,back aches and my heart likes to race. i was on 80 mg of sprycel but i cut down to 40 mg. my blood has just been staying the same really low counts but not worse and not better. i was dxd with cml+ph and then added mds. my cml+ph is in deep remission but the mds is still here. anyway just curious
Posted 22 February 2013 - 07:17 PM
Posted 22 February 2013 - 08:29 PM
Hi, Sarah. . .I'm on 100 mg Sprycel. I'm experiencing some wierd things that I attribute to Sprycel. Not dark urine, but very strong urine odor (lasted a couple of weeks and then went away). Definitely heart issues. . .racing/pounding heart/irregular heart beat. Though perhaps that's from too much alcohol (job stress is killing me). No back aches, but having skin issues, menstrual issues, and really bad tendonitis problems, that will not heal up. Don't know how much to attribute to Sprycel. . .but I do think the meds certainly have some effect on a lot of things.
Posted 22 February 2013 - 10:18 PM
I take 100 mg sprycel and there are no odors and it looks like the usual color, but it makes a lot of bubbles that stay and do not go away. Sometimes it seems like I drank a shot of dishwashing liquid! All I can figure is the bubbles must be due to the sprycel or some metabolic breakdown product of the sprycel being eliminated. Pretty crazy... I would be interested to hear if anyone else has ever noticed this.
dx cml 7/2012; 100 mg sprycel; splenectomy 9/2012; reached prcu 10/2013; dx smoldering myeloma 1/2015; 80 mg sprycel 12/2015; 50 mg sprycel 7/13/16; discontinued sprycel 11/15/16
Posted 22 February 2013 - 10:51 PM
i am suppose to be taking 80 but my counts were so low i went down to 40. when i go to ohsu in a couple weeks i will be asking about this issue.it says in the sprycel lit to report any urine difference especially dark. i did but hell they didnt do anything but that was my local onc not my cml specialist
Posted 23 February 2013 - 09:10 AM
yep. . .I've got the bubbles, too.
Posted 23 February 2013 - 10:20 AM
Dark urine can sometimes be a sign of excessive muscle breakdown. TKI drugs can cause that in some people. Have your doc test for elevated muscle enzymes (ALT, CPK, SGOT, SGPT, LDH) and do an urinalysis to check for muscle breakdown issues.
Posted 23 February 2013 - 11:44 AM
will do thank you
Posted 23 February 2013 - 02:50 PM
I thought I had read that sprycel is mostly eliminated through the feces and not urine:
"Elimination is primarily via the feces. Following a single oral dose of [14C]-labeled dasatinib, approximately 4% and 85% of the administered radioactivity was recovered in the urine and feces, respectively, within 10 days. Unchanged dasatinib accounted for 0.1% and 19% of the administered dose in urine and feces, respectively, with the remainder of the dose being metabolites." (from Medpedia)
If you take vitamins or other drugs those can account for an unusual urine odor. Excessive bubbles are generally nothing to be concerned about but if they occur every time you urinate you should probably mention it to your doc. There are medical reasons for bubbles (or foam) that range from very benign to serious.
"You can't change the direction of the wind but you can adjust your sails."
DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>
Posted 23 February 2013 - 04:16 PM
i dont take anything but my sprycel.
Posted 25 February 2013 - 06:02 PM
One cause of dark urine is autoimmune hemolytic anemia (AIHA). There's a blood lab known as Coomb's test, or to be more specific, direct antiglobulin. There can be antibodies against IgG, IgM, etc. that prematurely destroy red cells, which then wind up in the urine (and then gets trapped in the spleen, which enlarges at some point). If so, it's usually treated with a variety of immunosuppressive measures (usually first with Prednisone or another steroid).
Having NHL, not sure of the typical reasons that might happen with CML or treatments for CML.
Posted 25 February 2013 - 06:11 PM
Dark unrine can also be a sign you are dehydrated.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users